Alert archive / Iowa / River Flood Warnings in 2009

River Flood Warning 33, NWS Des Moines, IA

March 24, 2009Appanoose County, Wayne County, Iowa

NWS Des Moines, IA issued this river flood warning at Mar 24, 2009, 10:20 AM CDT for Appanoose County, Wayne County, Iowa. It took effect at Mar 24, 2009, 12:44 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2009, 10:20 AM CDT (15:20 UTC)
In effect from
Mar 24, 2009, 12:44 PM CDT
Expired
Mar 25, 2009, 9:49 AM CDT
In force
21 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

Counties Appanoose County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Chariton River near Promise City (PRMI4).

Action stage
22 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06903700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDMX 241520
FLWDMX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1020 AM CDT TUE MAR 24 2009

.SEASONALLY MODERATE TO HEAVY RAINFALL WILL LEAD TO FLOODING ON
PORTIONS OF THE DES MOINES...SKUNK...THOMPSON AND CHARITON RIVERS
IN CENTRAL AND SOUTH CENTRAL IOWA.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC179-251520-
/O.NEW.KDMX.FL.W.0029.090327T0400Z-000000T0000Z/
/EDYI4.1.ER.090327T0400Z.090327T1200Z.000000T0000Z.NR/
1020 AM CDT TUE MAR 24 2009

...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER AT EDDYVILLE.
* UNTIL FURTHER NOTICE.
* AT  9:00 AM TUESDAY THE STAGE WAS 54.1 FEET...AND STEADY. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  61 FEET.
* FORECAST...INITIAL CREST OF 60.4 THURSDAY MORNING...THEN RISE 
  ABOVE FLOOD STAGE THURSDAY EVENING. CONTINUE RISING TO 61.2 FEET
  FRIDAY MORNING.

$$

IAC179-251520-
/O.NEW.KDMX.FL.W.0030.090326T0430Z-000000T0000Z/
/OTMI4.1.ER.090326T0430Z.090327T1800Z.000000T0000Z.NO/
1020 AM CDT TUE MAR 24 2009

...FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE.
* AT  9:50 AM TUESDAY THE STAGE WAS 5.8 FEET...AND STEADY. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  10 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY EVENING...AND CONTINUE 
  RISING TO 10.7 FEET FRIDAY.
* IMPACT...AT  10 FEET...AGRICULTURAL FLOODING IS OBSERVED OVER MOST 
  OF THE REACH BETWEEN OTTUMWA AND ELDON.

$$

IAC123-251520-
/O.NEW.KDMX.FL.W.0031.090325T1708Z-090328T1017Z/
/OOAI4.1.ER.090325T1708Z.090326T1200Z.090327T1017Z.NO/
1020 AM CDT TUE MAR 24 2009

...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FRIDAY MORNING.
* AT  9:30 AM TUESDAY THE STAGE WAS 11.9 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY...AND CONTINUE RISING 
  TO 18.8 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY 
  MORNING.
* IMPACT...AT  17 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LAND 
  BEGINS.

$$

IAC053-251520-
/O.NEW.KDMX.FL.W.0032.090324T1612Z-090326T1836Z/
/DVSI4.1.ER.090324T1612Z.090325T0600Z.090325T1836Z.NO/
1020 AM CDT TUE MAR 24 2009

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL WEDNESDAY.
* AT 10:00 AM TUESDAY THE STAGE WAS 8.8 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 9.8 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY.
* IMPACT...AT   9 FEET...SOME LOWLAND FLOODING AT THE DAVIS CITY 
  PARK OCCURS ALONG WITH SOME RURAL ROADS.

$$

IAC007-185-251520-
/O.NEW.KDMX.FL.W.0033.090324T1744Z-090325T2230Z/
/PRMI4.1.ER.090324T1744Z.090324T1800Z.090324T2230Z.NO/
1020 AM CDT TUE MAR 24 2009

...FLOOD WARNING IN EFFECT UNTIL TODAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL TODAY.
* AT  7:00 AM TUESDAY THE STAGE WAS 11.2 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  18.3 FEET TODAY. FALL BELOW FLOOD STAGE TODAY.
* IMPACT...AT  18 FEET...WATER BEGINS FLOWING INTO NEARBY FARMLANDS.

$$

END/JAZ
4 follow-up statements
000 
WGUS83 KDMX 242047
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT TUE MAR 24 2009

.RECENT SEASONALLY MODERATE TO HEAVY RAINFALL IS LEADING TO FLOODING
ON RIVERS IN CENTRAL AND SOUTH CENTRAL IOWA...INCLUDING PORTIONS OF
THE DES MOINES...NORTH...SKUNK...THOMPSON AND CHARITON RIVER
BASINS.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC179-252047-
/O.CON.KDMX.FL.W.0029.090327T0400Z-000000T0000Z/
/EDYI4.1.ER.090327T0400Z.090327T1200Z.000000T0000Z.NR/
347 PM CDT TUE MAR 24 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT EDDYVILLE.
* UNTIL FURTHER NOTICE.
* AT  3:00 PM TUESDAY THE STAGE WAS 55.4 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  61 FEET.
* FORECAST...INITIAL CREST OF 60.4 THURSDAY MORNING...THEN RISE 
  ABOVE FLOOD STAGE THURSDAY EVENING. CONTINUE RISING TO 61.2 FEET 
  FRIDAY MORNING.

$$

IAC179-252046-
/O.CON.KDMX.FL.W.0030.090326T0430Z-000000T0000Z/
/OTMI4.1.ER.090326T0430Z.090327T1800Z.000000T0000Z.NO/
347 PM CDT TUE MAR 24 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE.
* AT  3:20 PM TUESDAY THE STAGE WAS 6.7 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  10 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY EVENING...AND CONTINUE 
  RISING TO 10.7 FEET FRIDAY.

$$

IAC121-181-252046-
/O.CON.KDMX.FL.W.0034.090325T0306Z-090326T1824Z/
/NRWI4.1.ER.090325T0306Z.090325T0600Z.090325T1824Z.NO/
347 PM CDT TUE MAR 24 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH RIVER AT NORWALK.
* UNTIL WEDNESDAY.
* AT  3:15 PM TUESDAY THE STAGE WAS 16.6 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 18.4 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY.

$$

IAC123-252046-
/O.EXT.KDMX.FL.W.0031.090325T1148Z-090328T0432Z/
/OOAI4.1.ER.090325T1148Z.090326T0600Z.090327T0432Z.NO/
347 PM CDT TUE MAR 24 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL THURSDAY EVENING.
* AT  3:30 PM TUESDAY THE STAGE WAS 13.4 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY MORNING...AND CONTINUE 
  RISING TO 18.8 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE 
  THURSDAY EVENING.

$$

IAC053-252046-
/O.EXT.KDMX.FL.W.0032.000000T0000Z-090326T1905Z/
/DVSI4.1.ER.090324T1546Z.090325T0600Z.090325T1905Z.NO/
347 PM CDT TUE MAR 24 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL WEDNESDAY.
* AT  3:00 PM TUESDAY THE STAGE WAS 9.6 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE TO 9.7 FEET WEDNESDAY MORNING. FALL BELOW FLOOD 
  STAGE WEDNESDAY.

$$

IAC007-185-252046-
/O.EXT.KDMX.FL.W.0033.000000T0000Z-090325T2150Z/
/PRMI4.1.ER.090324T1538Z.090324T1600Z.090324T2150Z.NO/
347 PM CDT TUE MAR 24 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL TODAY.
* AT 11:00 AM TUESDAY THE STAGE WAS 18.3 FEET.
* MINOR FLOODING IS OCCURRING.
* RECENT ACTIVITY...THE RIVER IS CRESTING NOW.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS EVENING.

$$

IAC117-252046-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-090326T2315Z/
/CHTI4.1.ER.090324T1303Z.090325T0000Z.090325T2315Z.NO/
347 PM CDT TUE MAR 24 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL WEDNESDAY EVENING.
* AT  3:15 PM TUESDAY THE STAGE WAS 17.3 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE TO 17.4 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  WEDNESDAY EVENING.

$$

END/JAZ
000 
WGUS83 KDMX 250116
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT TUE MAR 24 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC007-185-260116-
/O.EXT.KDMX.FL.W.0033.000000T0000Z-090326T0410Z/
/PRMI4.1.ER.090324T1538Z.090324T2300Z.090325T0410Z.NO/
816 PM CDT TUE MAR 24 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL THIS EVENING.
* AT  7:00 PM TUESDAY THE STAGE WAS 19.6 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS EVENING.

$$

IAC117-260115-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-090327T0325Z/
/CHTI4.1.ER.090324T1303Z.090325T0000Z.090326T0325Z.NO/
816 PM CDT TUE MAR 24 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL WEDNESDAY EVENING.
* AT  7:00 PM TUESDAY THE STAGE WAS 17.7 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  15 FEET.
* FORECAST...FALL BELOW FLOOD STAGE WEDNESDAY EVENING.

$$
000 
WGUS83 KDMX 250844
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 AM CDT WED MAR 25 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC179-260844-
/O.CON.KDMX.FL.W.0029.090326T0600Z-090327T0600Z/
/EDYI4.1.ER.090326T0600Z.090327T1200Z.090326T0600Z.NR/
344 AM CDT WED MAR 25 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT EDDYVILLE.
* UNTIL THURSDAY MORNING.
* AT  3:00 AM WEDNESDAY THE STAGE WAS 60.1 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  61 FEET.


$$

IAC179-260843-
/O.EXT.KDMX.FL.W.0030.090325T1121Z-000000T0000Z/
/OTMI4.1.ER.090325T1121Z.090326T0600Z.000000T0000Z.NO/
344 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE.
* AT  3:20 AM WEDNESDAY THE STAGE WAS 9.6 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 10.7 FEET THURSDAY MORNING.


$$

IAC123-260843-
/O.EXT.KDMX.FL.W.0031.090325T0838Z-090328T1200Z/
/OOAI4.1.ER.090325T0730Z.090326T1200Z.090327T1200Z.NO/
344 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FRIDAY MORNING.
* AT  3:30 AM WEDNESDAY THE STAGE WAS 17.2 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS  17 FEET.
* FORECAST...RISE TO 18.7 FEET THURSDAY MORNING. FALL BELOW FLOOD 
  STAGE FRIDAY MORNING.


$$

IAC053-260843-
/O.EXT.KDMX.FL.W.0032.000000T0000Z-090326T2100Z/
/DVSI4.1.ER.090324T1546Z.090324T1930Z.090325T2100Z.NO/
344 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TODAY...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL TODAY.
* AT  3:00 AM WEDNESDAY THE STAGE WAS 9.3 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 9 FEET.
* FORECAST...REMAIN AT 9.3 FEET THIS MORNING. FALL BELOW FLOOD STAGE 
  THIS EVENING.


$$

IAC007-185-260611-
/O.EXT.KDMX.FL.W.0033.000000T0000Z-090326T0611Z/
/PRMI4.1.ER.090324T1538Z.090324T2300Z.090325T0611Z.NO/
344 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* UNTIL THIS MORNING.
* AT 11:00 PM TUESDAY THE STAGE WAS 19.2 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS MORNING.


$$

IAC117-260843-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-090327T0459Z/
/CHTI4.1.ER.090324T1303Z.090325T0130Z.090326T0459Z.NO/
344 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL THIS EVENING.
* AT  3:00 AM WEDNESDAY THE STAGE WAS 17.6 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 15 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THIS EVENING.


$$
000 
WGUS83 KDMX 251449
FLSDMX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
949 AM CDT WED MAR 25 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/DESMOINES .

&&

IAC179-261449-
/O.EXT.KDMX.FL.W.0029.090325T1712Z-090331T1200Z/
/EDYI4.1.ER.090325T1712Z.090326T0600Z.090330T1200Z.NR/
949 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT EDDYVILLE.
* UNTIL MONDAY MORNING.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 60.6 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 61 FEET.


$$

IAC179-261449-
/O.CON.KDMX.FL.W.0030.000000T0000Z-000000T0000Z/
/OTMI4.1.ER.090325T0940Z.090326T1200Z.000000T0000Z.NO/
949 AM CDT WED MAR 25 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA.
* UNTIL FURTHER NOTICE.
* AT 9:20 AM WEDNESDAY THE STAGE WAS 10.5 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 10 FEET.
* FORECAST...RISE TO 11.5 FEET THURSDAY MORNING...THEN BEGIN FALLING.


$$

IAC123-261449-
/O.EXT.KDMX.FL.W.0031.000000T0000Z-090328T1342Z/
/OOAI4.1.ER.090325T0730Z.090326T1200Z.090327T1342Z.NO/
949 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH SKUNK RIVER AT OSKALOOSA.
* UNTIL FRIDAY MORNING.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 17.6 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 17 FEET.
* FORECAST...RISE TO 18.7 FEET THURSDAY MORNING. FALL BELOW FLOOD 
  STAGE FRIDAY MORNING.


$$

IAC053-261449-
/O.EXT.KDMX.FL.W.0032.000000T0000Z-090326T2248Z/
/DVSI4.1.ER.090324T1546Z.090324T1930Z.090325T2248Z.NO/
949 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL TODAY...

THE FLOOD WARNING CONTINUES FOR
  THE THOMPSON RIVER AT DAVIS CITY.
* UNTIL TODAY.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 9.2 FEET...AND STEADY. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE TO 9.4 FEET TODAY. FALL BELOW FLOOD STAGE TODAY.


$$

IAC007-185-251519-
/O.CAN.KDMX.FL.W.0033.000000T0000Z-090326T0611Z/
/PRMI4.1.ER.090324T1538Z.090324T2300Z.090325T0631Z.NO/
949 AM CDT WED MAR 25 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE SOUTH FORK CHARITON RIVER AT PROMISE CITY.
* AT 7:00 AM WEDNESDAY THE STAGE WAS 10.9 FEET...AND FALLING. 
* FELL BELOW FLOOD STAGE AT 1:31 AM WEDNESDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FLOOD STAGE IS  18 FEET.
* FORECAST...FALL TO 5.6 FEET THURSDAY MORNING.


$$

IAC117-261449-
/O.EXT.KDMX.FL.W.0028.000000T0000Z-090327T0515Z/
/CHTI4.1.ER.090324T1303Z.090325T0130Z.090326T0515Z.NO/
949 AM CDT WED MAR 25 2009

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHARITON RIVER AT CHARITON.
* UNTIL THURSDAY MORNING.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 17.1 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 15 FEET.
* FORECAST...FALL BELOW FLOOD STAGE THURSDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:35 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Mar 24, 6:35 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
635 AM CDT TUE MAR 24 2009

.UPDATED FOR THE 12Z AVIATION DISCUSSION...

.DISCUSSION...
LINE OF SVR THUNDERSTORMS HAS MOVED TO THE EAST AND IS
WEAKENING...RESULTING IN SOME GUSTY WINDS IN THE 40 TO 50 MPH
RANGE.  DO NOT EXPECT TO SEE THIS LAST ALL THAT LONG THIS MRNG
HWVR.  AS LOW MOVS NWD...TRAILING TROF WILL GIVE THE LAST SHOT OF
PCPN OUT OF THIS SYS.  MSTR PUNCH OVR ERN KS ANS MO WILL INTERACT
WITH THE TROF AND AS A RESULT HAVE KEPT THE FFA OVR THE SERN ZNS.
EVEN THE LGTR ECHOS ON RADAR OVR CNTRAL IA HAVE BEEN PRODUCING .15
TO .25 INCH PER HR AS IT LFTS NNEWD.  MOST OF ACTIVITY WILL BE N OF
THE STATE BY TNGT WITH SOME PARTIAL CLRG.  ATTN WILL TURN TO THE
NEXT COUPLE OF WAVES FOR THE THU NGT INTO SAT TIMEFRAME.  AGMT BTWN
THE MDLS IS POOR AT BEST.  GFS AND ECMWF ARE CONSIDERABLY FARTHER S
WITH THE SYSTEMS LATER THIS WEEK..WITH THE GFS PUTING IA IN THE
BULLSEYE.  THE ENS IS FARTHER TO THE SEE AS WELL.  DID NOT MAKE SIG
CHNGS TO THE GOING FCST GIVEN THE UNCERTAINLY.  FEEL THE END OF THE
WEEK WILL BE ACTIVE...BUT PTYPE AND AMTS ARE IN QUESTION.  WITH THE
LKLY SOLN ENDING UP FARTHER S...THAT SHOULD CUT THE AMTS DOWN
SOME...BUT MAY ALSO PUSH THE R/S LINE FARTHER SEWD OF THE CUR
FCSTS.  THAT WILL NEED TO BE ADDRESSED WITH NEXT RUN.

&&

AVIATION...24/12Z
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO STREAM NORTH
NORTHEASTWARD INTO SOUTHERN/CENTRAL IOWA FROM CENTRAL MISSOURI. THIS
ACTIVITY IS EXPECTED TO LINGER THROUGH THE MORNING HOURS...WITH A
SLOW PROGRESSION EASTWARD AND TAPER OFF BY EARLY TO MID AFTERNOON.
CIGS/VSBYS WILL REMAIN MAINLY IN THE MVFR RANGE...BUT A FEW ISOLATED
IFR/LIFR CIGS ARE BEING NOTED ACROSS SOUTH CENTRAL IOWA AND MAY
IMPACT KDSM OR KOTM THROUGHOUT THE MORNING HOURS. SOME THINNING OF
THE CLOUD DECK IS EXPECTED THIS AFTERNOON INTO THE EVENING AS A
DRIER AIR MOVES INTO THE STATE. HOWEVER THIS WILL BE SHORT-LIVED AS
CLOUDS ARE EXPECTED TO THICKEN AND LOWER BEHIND A COLD FRONT SLIDING
THROUGH THE STATE LATER TODAY. SOUTHEAST TO SOUTHERLY WINDS WILL
GRADUALLY SHIFT TO THE SOUTHWEST THEN WEST TO NORTHWEST BY TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THROUGH TUESDAY AFTERNOON FOR
APPANOOSE-CLARKE-DAVIS-DECATUR-LUCAS-MAHASKA-MARION-MONROE-POWESHIEK-
WAPELLO-WAYNE.

&&

SHORT TERM...MJA
LONG TERM...MS MAR 09
AVIATION...MJA
Hazardous weather outlook, Mar 24, 5:42 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
542 AM CDT TUE MAR 24 2009

IAZ062-074-075-083>086-094>097-251100-
POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-
WAYNE-APPANOOSE-DAVIS-
542 AM CDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NON-SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS
MORNING...AND TAPER OFF FROM WEST TO EAST THIS AFTERNOON. AN
EXTENDED PERIOD OF MODERATE RAINFALL MAY RESULT IN FLOODING OF
AREAS RIVERS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-081-
082-092-093-251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-TAYLOR-RINGGOLD-
542 AM CDT TUE MAR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MIXED RAIN AND SNOW WILL SPREAD INTO THE AREA THURSDAY NIGHT AND
CONTINUE INTO SATURDAY. THERE IS THE POSSIBILITY OF A NARROW BAND
OF HEAVY SNOW SETTING UP WITH THIS SYSTEM...WITH SEVERAL INCHES OF
SNOW POSSIBLE. IT IS TOO EARLY TO PIN POINT THE EXACT LOCATION OF
THE BAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Mar 24, 9:19 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
919 AM CDT TUE MAR 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     NON-TSTM WND DMG 2 ENE BOONE AIRPORT     42.06N 93.82W
03/24/2009                   BOONE              IA   EMERGENCY MNGR

            CORRUGATED PLASTIC ROOF LIFTED OFF WOODEN FRAME PORCH.
            DAMAGE TO FRAME AS WELL. TIME ESTIMATED.

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:03 PM CDTTornado WarningDMXAdams, Cass27 min
Mar 23, 9:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union23 min
Mar 23, 9:29 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison, Polk31 min
Mar 23, 9:58 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Madison, Polk, Warren32 min
Mar 24, 3:50 AM CDTRiver Flood WarningDMXTaylor7 hr
Mar 24, 8:43 AM CDTRiver Flood WarningDMXLucas3 days
Mar 24, 10:20 AM CDTRiver Flood WarningDMXWapello48 hr
Mar 24, 10:20 AM CDTRiver Flood WarningDMXWapello5 days
Mar 24, 10:20 AM CDTRiver Flood WarningDMXMahaska3 days
Mar 24, 10:20 AM CDTRiver Flood WarningDMXDecatur29 hr
Mar 24, 2:56 PM CDTAreal Flood WarningDMXMarion6 hr
Mar 24, 3:38 PM CDTRiver Flood WarningDMXMadison, Warren6 hr

Nearby

River Flood Warnings in Iowa, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.